MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Device Dislodged or Dislocated (2923); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4: weight: unknown/asked but not provided.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, there is no additional information available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) haptics were sticking to the edge of the optic and a surgical tool was needed to separate the haptics.One of the haptics did not fold out properly, was still folded or was not fully deployed/unfolded.Therefore, the lens did not position properly in the patient's eye.The patient reported vision is good, 20/25, but occasionally sees a line, when looking into bright lights.The patient is not very bothered.However, the iol exchange was planned for (b)(6) 2025.The procedure involved a 10-minute delay.Through follow up, it was learned the iol exchange was performed on (b)(6) 2025.There was no vitrectomy, incision enlargement, or sutures required.There was no patient injury.Another johnson & johnson lens (same model and diopter) was successfully implanted as a replacement.The patient is doing well post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 2/4/2026.Section h3: device evaluated by manufacturer? yes.Device evaluation: a lens was received inside a specimen cup, in a plastic bag.Visual inspection under magnification was performed on the suspect product and found the lens was cut and coated in dried blood and viscoelastic residue.The lens was cleaned and inspected revealing damage on the surface of the lens and one detached haptic.No further issues were identified.No further evaluation was performed.The complaint issue "haptic stuck to optic", "instability of device after implantation" and "unfolding issues" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23560011
Report Number3012236936-2025-000303
Device Sequence Number10148891
Product Code HQL
UDI-Device Identifier05050474731721
UDI-Public(01)05050474731721(17)270812
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite